MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25018UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Chest Pain (1776); Dyspnea (1816); Dizziness (2194); Heart Block (4444); Restenosis (4576)
Date of Event 06/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During the index procedure one prevail drug coated balloon (dcb) was used to treat a lesion with 70% stenosis and in stent restenosis (isr) in an onyx frontier drug eluting stent in the distal right coronary artery (rca).There were multiple medtronic stents placed in the rca originally approximately 12 months previously from the proximal rca to distal rca.The area that was treated for isr during the index procedure was the distal rca.The stent in the distal rca was a 2.5x18mm onyx frontier stent.Approximately 6 months post the index procedure the patient suffered from chest pain/unstable angina.When the patient was seen in cardiology, the patient complained of worsening dyspnea on exertion and sporadic chest pain 1 to 2 times a day.Due to the patients history of in stent restenosis, the patient was scheduled for a cath.However, the patient presented to the er prior to this appointment with 2 days of left sided chest pressure associated with light headedness and shortness of breath with minimal exertion.The patient was hospitalized.An ekg performed found 1st degree av block with no st elevation.Troponins at baseline were 8 and at 2 and 6 hours there was no change from baseline.Due to concern of unstable angina and patient endorsing pressure at rest, patient was admitted and had heart cath the next day and was found to have 70% in stent restenosis in the distal rca 2.5x18mm onyx frontier stent.The patient underwent a pci of the target lesion in the distal rca with a dcb.The patient was also treated with medication.The patient was discharged home.The patient recovered.The patient was not taking dual antiplatelet therapy within 24 hours prior to the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25890213
Report Number9612164-2026-03700
Device Sequence Number18589417
Product Code NIQ
UDI-Device Identifier00763000511302
UDI-Public(01)00763000511302(17)270826(10)0012415338(20)01
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberONYXNG25018UX
Device Catalogue NumberONYXNG25018UX
Device Lot Number0012415338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Initial Report FDA Received Date07/21/2026
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age51 YR
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite